So that could well be the longest title I have ever written but I couldn’t think of another way to write it if I’m completely honest. In all seriousness though has anyone else noticed that when they stop taking medication for a period of time and start taking them again that the side effects they experience change?
I was prescribed amitryptine just before Christmas by the pain team for the pain my hypermobility causes and the only side effects I particularly noticed was dry mouth and hallucinations if I took it around the same time as oramorph. Which if you have had hallucinations from opiates you know they aren’t nice and mixed with another drug that can induce them it seriously wasn’t fun but thankfully short lived.
I had a big to do trying to get more when my prescription ran out because it was prescribed by the hospital not my GP; the receptionist said if it was an appointment for medication I was better going down and putting in a repeat. Yet you can’t put it on repeat without seeing a doctor so I was without it for 6 weeks. I rang the surgery back up after they received a letter from the pain team saying that I need to be on it and if it doesn’t work to look at gabapentin (I think!) So a different receptionist straight away sorted it out and got a prescription signed and sent off to the chemist.
Since being back on it my pain has subsided again and I’m getting better unbroken sleep. However I have realised my lack of appetite wasn’t just because of anxiety but it is a side effect that these tablets can cause. Now don’t get me wrong I am happy to an extent I have lost a bit of weight not that I particularly needed to but I’m worried that my appetite won’t come back.
So I am a bit confused as why the side effects have decided to chop and change as it were and is it going to get to the point that I may need to change tablets? I am on the lowest dose I can be so I may have to change. When do you sit and decide if you can live with the side effects or not?